Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 97, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 9, 2023, 3:33 AM EDT for Floyd County, Georgia. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2023, 3:33 AM EDT (07:33 UTC)
- Expired
- Apr 9, 2023, 6:38 PM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.16 ft at Apr 9, 2023, 9:00 AM EDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
086
WGUS42 KFFC 090733
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
333 AM EDT Sun Apr 9 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Coosa River at Mayo's Bar near Rome affecting Floyd County.
For the Oostanaula River Basin...including Resaca, Calhoun, Calhoun,
Armuchee, Rome, Rome, Rome, Rome...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC115-091945-
/O.NEW.KFFC.FL.W.0097.230409T0733Z-000000T0000Z/
/RMBG1.1.ER.230409T0643Z.230409T0645Z.000000T0000Z.NO/
333 AM EDT Sun Apr 9 2023
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Coosa River at Mayo's Bar near Rome.
* WHEN...From early this morning until further notice.
* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
fields and pastures along the river upstream and downstream from
the gage on the old Lock and Dam behind the Trading Post. The boat
ramp will be mostly under water at the Lock and Dam park.
* ADDITIONAL DETAILS...
- At 2:45 AM EDT Sunday the stage was 23.9 feet and slowly
rising.
- Forecast...No forecast is available for this location.
- Flood stage is 24 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$2 follow-up statements
227
WGUS82 KFFC 091607
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1207 PM EDT Sun Apr 9 2023
...The Flood Warning continues for the following rivers in Georgia...
Coosa River at Mayo's Bar near Rome affecting Floyd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC115-100415-
/O.CON.KFFC.FL.W.0097.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.230409T0643Z.230409T1515Z.000000T0000Z.NO/
1207 PM EDT Sun Apr 9 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Coosa River at Mayo's Bar near Rome.
* WHEN...Until further notice.
* IMPACTS...At 24.0 feet, Minor flooding begins of the woodlands...
fields and pastures along the river upstream and downstream from
the gage on the old Lock and Dam behind the Trading Post. The boat
ramp will be mostly under water at the Lock and Dam park.
* ADDITIONAL DETAILS...
- At 11:45 AM EDT Sunday the stage was 24.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 AM EDT Sunday was 24.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
24.8 feet on 02/07/2022.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$756
WGUS82 KFFC 092238
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
638 PM EDT Sun Apr 9 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coosa River at Mayo's Bar near Rome affecting Floyd County.
GAC115-092345-
/O.CAN.KFFC.FL.W.0097.000000T0000Z-230409T2238Z/
/RMBG1.1.ER.230409T0643Z.230409T1515Z.230409T1952Z.NO/
638 PM EDT Sun Apr 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Coosa River at Mayo's Bar near Rome.
* ADDITIONAL DETAILS...
- At 5:45 PM EDT Sunday the stage was 23.9 feet and slowly
falling. Flood stage is 24 feet.
- Forecast...The river is expected to continue falling slowly.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
3427 8542 3428 8537 3423 8526
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 1:59 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 9, 1:59 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 159 AM EDT Sun Apr 9 2023 ...New 06Z Aviation Discussion... .SHORT TERM... (This evening through Sunday) Issued at 346 PM EDT Sat Apr 8 2023 A rainy and unseasonably cool (~15-20+ degrees cooler than average) afternoon is expected to continue as the impulse within the mid-level flow brings a broad shield of rain to the forecast area. Periods of heavy rain will be possible as the rain continues to fill in across north and central Georgia. Some locations across northwest Georgia have already seen 2.0 to 3.0" of rain this morning in heavier bands. We've already received reports of some flooding in areas within bands of heavier rainfall as well as rapid rises in a handful of flashy creeks and streams. QPF for the remainder of the event ranges from 0.25 to 0.75", though some locations could see locally higher amounts. The strong CAD wedge has established itself and has been reinforced considerably with today's rainfall. Forecast temps for the remainder of the afternoon have much of the areas under the wedge's influence struggling to get out of the 40s. While the shield of rain will gradually move eastward overnight, diminishing shower chances from west to east, the wedge will remain in place. As such, Easter morning will start off quite chilly with lows forecast in the upper 30s to 40s. While the cool wedge airmass will remain in place through Sunday, the temperatures will trend warmer than Saturday. Forecast high temperatures are in the 60s and cloud coverage will improve to mostly sunny skies by the of the day. Breezy northeast winds from the wedge will continue through tomorrow where sustained winds from 15-20mph that will occasionally gust to 25mph. KAL && .LONG TERM... (Monday morning through next Friday) Issued at 346 PM EDT Sat Apr 8 2023 As we continue along into Monday, the main axis of mid-level moisture and associated surface precipitation that will have made for a very soggy weekend are nudged offshore by an eastward-canted ridge. Some semblance of the wedge will remain well into the evening on Monday, though less pronounced thanks to lack of reinforcement by steady rainfall and subpar positioning of the lingering surface high across the mid-Atlantic. That said, expecting our high temperatures to kick off the extended to remain 5-10 degrees below average for early April, topping out in the low-to-mid 60s. Moving into Tuesday and Wednesday, effectively all of the amplitude of the aforementioned mid-level ridge is lost as it is undercut by a shortwave digging southward across the ArkLaTex. Despite this, the airmass across the Southeast is expected to stay quite dry (PWATs of ~0.2-0.3"), due in part to increased subsidence as the center of the surface high slides across north Georgia. Perhaps unsurprisingly, clear and dry conditions are thus expected into mid-week next week, and highs will creep back into the 70s (though lows stubbornly remain in the 40s). From Day 5 on, the upper-pattern gets a little bit weird and hand- wavy. The digging mid-level low continues its path southward, eventually looping off and becoming a closed low over the Gulf of Mexico. Northward, across CONUS, an omega block sets up, with bookending lows situated across the PacNW and near Newfoundland/Quebec and a 580dam high across the mid-section of the country. With the low over the Gulf cut-off from any governing flow, it is currently progged to stay in place just off the coast of Louisiana through very early Friday. We're not quite into soupy bathwater season yet for the Gulf, but global models nonetheless show a corresponding 1007-1008mb surface low by 00Z Friday. Will refrain from any speculation/getting too cute with this, but for lack of better words, this system looks to move back onshore between Louisiana and Alabama, bringing with it a sheath of rain in its northeastern quadrant that extends well into the forecast area. Inconsistencies remain regarding the timing and intensity of the push of moisture back into central Georgia, and thus resultant rainfall totals, but at the very least, our brief dry spell looks to come to an end by early Friday. Lows look to rebound back into the 50s for each morning to round out the extended, with highs near 80 likely each day. 96 && .AVIATION... (06Z TAFS) Issued at 150 AM EDT Sun Apr 9 2023 Precipitation has come to an end across the area, with the exception of some isolated -DZ. While some MVFR ceilings remain in north Georgia, ceilings are expected to be mainly IFR through the early morning. While increased winds are expected to inhibit fog formation, some patchy visibility restrictions between 4-6 SM will be possible in the early morning hours. Steady improvement is expected after sunrise, lifting to MVFR by 14Z and VFR by 16-17Z and finally becoming mostly clear by 19Z. Winds will be from NE through the TAF period at 12-16 kts with gusts up to 25 kts at times. //ATL Confidence...06Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 41 64 39 70 / 0 0 0 0 Atlanta 43 64 42 70 / 0 0 0 0 Blairsville 37 64 36 70 / 0 0 0 0 Cartersville 42 67 40 72 / 0 0 0 0 Columbus 47 68 46 73 / 0 0 0 0 Gainesville 42 63 40 70 / 0 0 0 0 Macon 45 66 44 71 / 0 0 0 0 Rome 42 69 40 73 / 0 0 0 0 Peachtree City 42 65 40 70 / 0 0 0 0 Vidalia 46 66 46 71 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....96 AVIATION...King
Hazardous weather outlook, Apr 8, 11:50 AM EDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Sat Apr 8 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Sat Apr 8 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain, heavy at times, will affect north and central Georgia today and tonight. Periods of heavy rainfall could lead to isolated flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms will be possible in portions of central Georgia on Thursday, followed by isolated to scattered thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:43 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.